MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED; SUCTION EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED; SUCTION EVACUATOR
Catalog Number 072223
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that body fluid was not aspirated.The drain tube was connected to the suction device, and negative pressure was applied.There was no patient injury reported and a limited procedure delay occurred.The suction evacuator was replaced and the treatment was completed.
 
Additional Manufacturer Narrative
Received 1 channel drain.The reported issue was unconfirmed, as the problem could not be reproduced.Per visual inspection the suture was noted on the channel drain to be 0.7100¿ from tube.During functional evaluation, the drain was connected to the inlet port of the evacuator and the end of the drain was submerged into water, the evacuator was compressed and rolled over which was kept compressed by the hand, and then, the outlet port was closed.The evacuator suctioned 100cc of water without any difficulties.In addition, it was noted that the evacuator recovered its original shape once it suctioned.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "indications: bard® channel drains, round and flat silicone, are indicated for use with selected bard® evacuators for closed wound drainage following head and neck, orthopedic, abdominal, ent, ob/gyn, plastic, neurosurgery, thoracic and cardiovascular (channel drains only) procedures.Warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.In the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain." (b)(4).
 
Event or Problem Description

Brand Name
SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, 3/4 FLUTED
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6723496
Report Number1018233-2017-03791
Device Sequence Number1161314
Product Code GBX
UDI-Device Identifier00801741049842
UDI-Public(01)00801741049842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2017
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1